Complutense University Library

Special finite time extinction in nonlinear evolution systems: Dynamic boundary conditions and Coulomb friction type problems

Díaz Díaz, Jesús Ildefonso Special finite time extinction in nonlinear evolution systems: Dynamic boundary conditions and Coulomb friction type problems. In Nonlinear elliptic and parabolic problems. A special tribute to the work of Herbert Amann. Progress in Nonlinear Differential Equations and Their Applications (64). Birkhäuser, Basel, pp. 71-97. ISBN 3-7643-7266-4

[img] PDF
Restricted to Repository staff only until 31 December 2020.

430kB

Official URL: http://www.springerlink.com/content/n73518q32j465558/

View download statistics for this eprint

==>>> Export to other formats

Abstract

The author studies the finite extinction time phenomenon in nonlinear evolution systems with dynamic boundary conditions and of Coulomb friction type problems. He gives some general results and methods and shows that this phenomenon is not a universal property of all solutions components.


Item Type:Book Section
Additional Information:

Conference on Nonlinear Elliptic and Parabolic Problems. Zurich. 2004

Uncontrolled Keywords:parabolic equations; solid friction; oscillator; regularity; uniqueness; support; motion
Subjects:Sciences > Mathematics > Differential equations
ID Code:15424
References:

S. Adly, H. Attouch and A. Cabot, Finite time stabilization of nonlinear oscillators subject to dry friction, to appear in Progresses in Nonsmooth Mechanics and Analysis (edited by P. Alart, O.Maisonneuve and R.T. Rockafellar), Advances in Mathematics and Mechanics, Kluwer.

F. Andreu, V. Caselles, J.I. Díaz and J.M. Mazón, Some Qualitative properties for the Total Variation, Journal of Functional Analysis, 188, 516–547, 2002.

F. Andreu, V. Caselles, J. M. Mazón and S. Moll, The Minimizing Total Variation Flow with Measure Initial Conditions, To appear in ARMA.

S.N. Antonsev and J.I. Díaz, New results on space and time localization of solutions of nonlinear elliptic or parabolic equations via energy methods, Soviet Math. Dokl. 303 524–528 (1988).

S.N. Antontsev, J.I. Díaz and S.I. Shmarev, Energy Methods for Free Boundary Problems: Applications to Nonlinear PDEs and Fluid Mechanics, Progress in Nonlinear Differential Equations and Their Applications, 48, Birkh¨auser, Boston, 2002.

H. Amann, Ordinary Differential Equations, Walter de Gruyter, Berlin, 1990.

H. Amann, Dynamic theory of quasilinear parabolic equations - II. Reaction-diffusion systems. Diff. Int. Equ., 3, 1990, 13–75.

H. Amann, Hopf bifurcation in quasilinear reaction-diffusion systems. In S. Busenberg, M. Martelli, editors, Delay Differential Equations and Dynamical Systems, Proceedings, Claremont 1990, pages New York, Lecture Notes in Math. #1475. Springer Verlag. 1991, 53–63.

H. Amann, Nonhomogeneous linear and quasilinear elliptic and parabolic boundary valué problems. In H.J. Schmeisser, H. Triebel, editors, Function Spaces, Differential Operators and Nonlinear Analysis, Teubner, Stuttgart, Leipzig. 1993, 9–126.

H. Amann, Stability of the rest state of a viscous incompressible fluid. Arch. Rat. Mech. Anal, 126, 1994, 231–242.

H. Amann, Heat-conducting incompressible viscous fluids. In A. Sequeira, editor, Navier-Stokes Equations and Related Non-Linear Problems, Plenum Press, New York, 1995, 231–243.

H. Amann, Linear and Quasilinear Parabolic Problems, Volume I: Abstract Linear Theory. Birkh¨auser, Basel. 1996.

H. Amann, Stability and bifurcation in viscous incompressible fluids. Zapiski Nauchn. Seminar. POMI, 233, 1996, 9–29.

H. Amann, Operator-valued Fourier multipliers, vector-valued Besov spaces, and applications. Math. Nachr., 186, 1997, 5–56.

H. Amann, Coagulation-fragmentation processes. Arch. Rat. Mech. Anal, 151, 2000, 339–366.

H. Amann, On the strong solvability of the Navier-Stokes equations. J. Math. Fluid Mech., 2, 2000, 16–98.

H. Amann, Elliptic operators with infinite-dimensional state spaces. Evol. Equ., 1, 2001, 143–188

H. Amann, Linear parabolic problems involving measures.Rev. R. Acad. Cien. Serie A Matem. RACSAM, 95, 2001, 85–119.

H. Amann, Nonhomogeneous Navier-Stokes equations in spaces of low regularity. Quaderni di matem´atica, 12 (2002), 13–31.

H. Amann, Nonhomogeneous Navier-Stokes equations with integrable low-regularity data. In Nonlinear Problems in Mathematical Physics and Related Topics II. In Honor of Professor O.A. Ladyzhenskaya (M.S. Birman, St. Hildebrandt, V.A. Solonnikov, N.N. Uraltseva, eds.), Kluwer/Plenum, in print 2002.

H. Amann and P. Quittner, Elliptic boundary valu´e problems involving measures: existence, regularity, and multiplicity. Advances in Diff. Equ., 3, 1998, 753–813.

H. Amann and P. Quittner, Semilinear parabolic equations involving measures and low-regularity data, Trans. AMS, 356 (2004), 1045–1119.

H. Amann, and F. Weber, On a quasilinear coagulation-fragmentation model with diffusion. Adv. Math. Sel. Appl., 11, 2001, 227–263.

H. Amann, Abstract methods in differential equations, Rev. R. Acad. Cien. Serie A Matem. RACSAM, 97 (1), 2003, 89–105. H. Amann and J.I. Díaz, A note on the dynamics of an oscillator in the presence of strong friction, Nonlinear Anal. 55, 209–216 (2003)

H. Amann and J.I. Díaz, Unpublished. Madrid, October 1988.

L. Alvarez and J.I. Díaz, The waiting time property for parabolic problems trough the nondiffusion of the support for the stationary discretization problems. Rev. R. Acad. Cien. Serie A Matem. RACSAM, 97 (1), 2003, 83–88.

A. Bamberger, Etude d’une équation doublement non linéaire,J. Funct. Anal. 24 148–155 (1977).

A. Bamberger and H. Cabannes, Mouvements d’une corde vibrante soumise à un frottement solide, C. R. Acad. Sc. Paris, 292, (1981), 699–702.

I. Bejenaru, J.I. Díaz and I.I. Vrabie, An abstract approximate controllability result and applications to elliptic and parabolic systems with dynamical boundary conditions, Electr. J. Diff. Eqns. 2001 (No. 50), 2001, 1–19.

Y. Belaud and J.I. Díaz: Finite extinction time for solutions of some parabolic equations with a singular term. Lecture at Nonlinear Partial Differential Equations describing Front Propagation and other Singular Phenomena, Leiden, 8–12 November, 2004, and paper in preparation.

Ph. Bénilan and M. Crandall, The continuous dependence on ϕ of solutions of ut −Δϕ(u) = 0, Indiana Univ. Math. J., 30, 1981, 161–177.

Ph. Bénilan and P. Wittbold, On mild and weak solutions of elliptic-parabolic problems, Adv. Diff. Eq., 1, 1996, 1053–1073.

F. Bernis, Finite speed of propagation and asymptotic rates for some nonlinear higher-order parabolic equations with absorption, Proc. Roy. Soc. Edinburgh Sect. A, 104, 1986, 1–19.

R. Bermejo, J.I. Díaz and L. Tello, Mathematical and Numerical Analysis of a Nonlinear Diffusive Climatological Energy Balance Model, to appear.

L. Boccardo, D. Giachetti, J.I. Díaz and F. Murat, Existence of a solution for a weaker form of a nonlinear elliptic equation, in Recent Advances in Nonlinear Elliptic and Parabolic Problems, Pitman Res. Notes Math., Ser. 208, Longman Sc. Tech., Harlow, (1989), 229–246.

D. Bothe, Periodic solutions of non-smooth friction oscillations, Z. angew. Math. Phys. 50, 1990, 779–808.

D. Bothe and J.I. Díaz. Article in progress.

H. Brézis, Probl`emes unilat´eraux, J. Math. Pures Appl. 51, 1–168 (1972).

H. Brezis, Op´erateurs maximaux monotones et semigroupes de contractions dans les espaces de Hilbert, North-Holland, Amsterdam 1972.

H. Brezis, Monotone operators, nonlinear semigroups and applications. Proceedings of the International Congress of Mathematicians (Vancouver, B. C., 1974), Vol. 2, Canad. Math. Congress, Montreal, Que., 1975, 249–255.

H. Cabannes, Mouvement d’une corde vibrante soumise `a un frottement solide, C. R. Acad. Sci. Paris S´er. A-B 287 (1978), 671–673.

H. Cabannes, Study of motions of a vibrating string subject to a solid friction, Math. Meth. in the Appl. Sci., 3, 1981, 287–300.

A. Cabot, Stabilization of oscillators subject to dry friction: finite time convergence versus exponential decay results, to appear.

J.M. Carlson and J.S. Langer, Properties of Earthquakes Generated by Fault Dynamics, Physical Review Letters, 62, 1989, 2632–2635.

J. Carrillo and P. Wittbold, Uniqueness of renormalized solutions of degenerate elliptic-parabolic problems, J. Diff. Eq., 156, 1999, 93–121.

K. Deimling, G. Hetzer and W.X. Shen, Almost periodicity enforced by Coulomb friction, Adv. Differential Equations, 1, 1996, 265–281.

R. Denk, G. Dore, M. Hieber, J. Pr¨uss and A. Venni, New thoughts on old results of R.T. Seeley, preprint. 2002.

R. Denk, G. Dore, M. Hieber and J. Pr¨uss, R-boundedness, Fourier multipliers and problems of elliptic and parabolic type, preprint. 2001.

J.I.Díaz, Anulaci´on de soluciones para operadores acretivos en espacios de Banach. Aplicaciones a ciertos problemas parab´olicos no lineales. Rev. Real. Acad. Ciencias Exactas, F´ısicas y Naturales de Madrid, Tomo LXXIV, 865–880, 1980.

J.I. Díaz, Nonlinear Partial Differential Equations and Free Boundaries. Research Notes in Mathematics no 106, Pitman, London 1985.

J.I. Díaz, Qualitative study of the total variation flow and a related formulation for Bingham fluids. Lecture at the Université Pierre et Marie Curie, June, 13, 2001.

J.I. Díaz, Energy methods for free boundary problems: new results and some remarks on numerical algorithms. To appear in Esaim Proc.

G. Díaz and J.I. Díaz Finite extinction time for a class of nonlinear parabolic equations. Comm. Part. Diff. Equat. 4, No. 11, 1213–1231, 1979.

J.I. Díaz and R. Jimenez, Behaviour on the boundary solutions of parabolic equations with nonlinear boundary conditions: the parabolic Signorini problem. Lecture at the

VIII CEDYA, Univ. de Santander, 1986. Appeared in An´alisis no lineal, R.F. Jim´enez and H. Mennickent Eds., Concepción (Chile), 69–80, 1986.

J.I. Díaz and R. Jiménez, Boundary behaviour of solutions of the Signorini problem: The elliptic case, Bolletino dell’Unione Matemática Italiana, 7, No. 2 B, 1988,127–139.

J.I. Díaz and M.A. Herrero, Propertiés de support compact pour certaines équations elliptiques et paraboliques non linéaires, C. R. Acad. Sci. Paris Sér. I Math. 286, 815–817, 1978.

J.I. Díaz and M.A. Herrero, Estimates on the support of the solutions of some nonlinear elliptic and parabolic problems, Proc. Roy. Soc. Edinburgh, 89A, 249–258, 1981.

J.I. Díaz and G. Hetzer, Article in preparation.

J.I. Díaz and A. Liñán, Movimiento de descarga de gases en conductos largos: modelización y estudio de una ecuación doblemente no lineal. In the book Reuni´on Matemática en Honor de A. Dou (J.I. Díaz and J.M. Vegas eds.) Universidad Complutense de Madrid, 1989.

J.I. Díaz and A. Liñán, On the asymptotic behavior of solutions of a damped oscillator under a sublinear friction term: from the exceptional to the generic behaviors. In.the Proceedings of the Congress on nonlinear Problems (Fez, May 2000), Lecture Notes in Pure and Applied Mathematics (A. Benkirane and A. Touzani. eds.), Marcel Dekker, New York, 2001, 163–170 .

J.I. Díaz and A. Liñán, On the asymptotic behaviour of solutions of a damped oscillator under a sublinear friction term, Rev. R. Acad. Cien.Serie A Matem. (RACSAM), 95, 2001, 155–160.

J.I. Díaz and V. Millot, Coulomb friction and oscillation: stabilization in finite time for a system of damped oscillators. CD-Rom Actas XVIII CEDYA / VIII CMA, Servicio de Publicaciones de la Univ. de Tarragona 2003.

J.I. Díaz and V. Millot, Article in preparation.

J.I.Díaz and J. Mossino, Isoperimetric inequalities in the parabolic obstacle problems. Journal de Mathématiques Pures et Applique´es, Vol. 71, 233–266. 1992.

J.I. Díaz, A.M. Ramos, Some results about the approximate controllability property for quasilinear diffusion equations, Comptes Rendus Acad. Sci. Paris, 324, Série I, 1997, 1243–1248.

J.I. Díaz and J.E. Saa, Existence et unicité de solutions positives pour certaines équations elliptiques quasilinéaires, Comptes Rendus Acad. Sc. Paris, t. 305, S´erie I, 1987, 521–524.

J.I. Díaz and F. de Thelin, On a nonlinear parabolic problems arising in some models related to turbulence flows, SIAM J. Math. Anal. 25, 1994, 1085–1111.

G. Duvaut and J. L. Lions, Les Inéquations en Mécanique et en Physique, Dunod, Paris, 1972.

A. Haraux , Comportement à l’infini pour certains systèmes dissipatifs non linéaires, Proc. Roy. Soc. Edinburgh, Sect. A 84A, 1979, 213–234.

A. Haraux, Systèmes dynamiques et applications, Masson, Paris, 1991.

M. Herrero and J.L. Vázquez, Asymptotic behaviour of the solutions of a strongly nonlinear parabolic problem, Ann. Fac. Sci. Toulouse 3, 1981, 113–127.

D.W. Jordan and P. Smith, Nonlinear Ordinary Differential Equations, (Second Edition), Clarendon Press, Oxford 1979.

N. Kalton, Applications of Banach space theory to sectorial operators. In Recent progress in functional analysis (Valencia, 2000), Amsterdam. North-Holland Math. Stud. 189, North-Holland, 2001, 61–74.

M. Kunze, Non-Smooth Dynamical Systems, Lecture Notes in Mathematics 1744, Springer, Berlin, 2000.

M.N. Le Roux, Semi-discretization in Time of a Fast Diffusion Equation, Journal of Mathematical Analysis and Applications, 137, 1989, 354–370.

J.L. Lions, Quelques remarques sur les équations differentielles op´erationnelles du 1er ordre, Rend. Sem. Math. Padova, 33, 1963, 213–225.

J.L. Lions, Quelques Méthodes de R´esolution des Problèmes aux Limites non Linéaires, Dunod, Gauthier-Villars, Paris 1969.

E. Melendez, Estudio numérico de una ecuación parabólica doblemente no lineal con datos mixtos de contorno: Propiedad de extinción en tiempo finito de su solución.

Tésis de Licenciatura, Univ. Complutense de Madrid, 1990.

J.W. Rayleigh, B. Strutt, The theory of sound, Dover Publications, New York, 2d ed., 1945.

B. Riemann: Über die Fläche vom kleinsten Inhalt bei gegebener Begrenzung, Abh. Königl. Ges. d. Wiss. G¨ottingen, Mathem. Cl. 13, 3–52, 1867.

J.L. Vázquez, The nonlinearly damped oscillator, ESAIM Control Optim. Calc. Var. 9 231–246 (2003).

L. Weis, Operator-valued Fourier multiplier theorems and maximal Lp-regularity. Math. Ann., 319, 2001, 735–758.

Deposited On:30 May 2012 07:56
Last Modified:01 Jun 2012 10:40

Repository Staff Only: item control page